Thunderstorm Wind, Clay
- When
- August 24, 5:47 PM EST
- Where
- Clay County, Coalmont
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.200, -86.883
Trees were downed in Coalmont.
A few strong to severe thunderstorms with heavy rain moved through central Indiana on the evening of 24 August 2004.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
A few strong to severe thunderstorms with heavy rain moved through central Indiana on the evening of 24 August 2004.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 24, 2:00 PM EST, 3 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 200 PM EST TUE AUG 24 2004 .DISCUSSION...FORECAST FOCUS WILL AGAIN BE ON PRECIP CHANCES THROUGH 48 HOURS. WILL USE A BLEND THIS AFTERNOON AS GFS STILL SEEMS TO BE WRANGLING WITH FEEDBACK ISSUES AND THE ETA COULD USE SOME TWEEKING AS WELL. AT 17Z WMFNT APPEARS TO BE SOMEWHERE BETWEEN KIND AND KLAF. SOME TSRA HAVE SPRUNG UP IN ILLINOIS AND ARE ON THEIR WAY TO WESTERN INDIANA. LATEST RUC SHOWS SOME SUBSIDENCE OVER CENTRAL INDIANA AND H7 TEMPS REVEAL A SLIGHT CAP WHICH IS EVIDENT IN THE LACK OF SIGNIFICANT CU DEVELOPMENT. RUC SHOWS SOME WEAKENING OF THE ALREADY WEAK CAP WHICH WILL KEEP THE ILLINOIS STORMS ALIVE THROUGH PORTIONS OF THE CWA. HOWEVER LOSS OF SOLAR INSULATION WILL ARREST FURTHER DEVELOPMENT LATER THIS EVENING. BEST DYNAMICS FOR TONIGHT STAY TO OUR WEST SO WILL GO WITH SCT THIS EVENING THEN DROP TO 20 OVERNIGHT. FOR THE REMAINDER OF THE WEEK HIGH PRESSURE PARKED OVER THE EASTERN SEABOARD WILL KEEP INDIANA IN WARM SOUTHERLY FLOW. VARIOUS IMPULSES WILL PASS THROUGH THE UPPER FLOW BASICALLY KEEPING A CHANCE OF THUNDER ADNAUSEUM SINCE TIMING AND INTENSITY IS DIFFICULT TO PREDICT FARTHER OUT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SALLY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 553 AM EST TUE AUG 24 2004 INZ021-028>031-035>049-051>057-060>065-067>072-251100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 553 AM EST TUE AUG 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR...ESPECIALLY THIS AFTERNOON AND EARLY TONIGHT. HOWEVER...SEVERE STORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH SUNDAY. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. HOWEVER A FEW THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS LATER THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB JEH
The Indianapolis radar (KIND), 77 km away, was scanning. The volume nearest the first event began at 22:44 UTC.
3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Trees were downed in Coalmont.
High water was reported over several roads in Sullivan.
Trees were blown down.
A large tree fell along with several power lines and a power pole. Three mobile homes were damaged by the falling tree and pole. Damage amounts were estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419470, 5419469, 5419471, 5419382.